MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83910
Medical Device Problem Codes Separation Failure (2547); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the deployed coil extended into a non-intended location, which interfered with subsequent planned stent graft placement.An embold fibered 10x50 was selected for use in the endovascular aneurysm repair procedure.The target lesion was an abdominal aortic aneurysm located in the internal iliac.The internal iliac bone was embolized with preoperative embolism.The lesion was accessed via a contralateral approach from the upper and lower glute of the right internal iliac to the internal iliac aneurysm entry site.The embold delivery system was advanced through a breakthrough 2 marker microcatheter.When the embold coil was at the aneurysm entry, the coil did not release, despite the couplers being advanced past the microcatheter tip.The proximal release perforation was not broken.After advancing and retracting the coil several times, it eventually detached, but a portion of the coil protruded into the common iliac bifurcation, outside of the intended deployment site.The protruding portion of the coil interfered with subsequent planned stent graft placement.However, the stent graft was eventually successfully placed.There was no reported patient injury.
 
Additional Manufacturer Narrative
Device analysis: the product was returned to boston scientific for analysis.No components were sent back for analysis except for the delivery wire.The perforations were broken.The proximal couple showed no damage.Inspection of the remainder of the device revealed no damage or irregularities.The complaint was not confirmed for failure to separate since the coil was implanted.
 
Event or Problem Description

Brand Name
EMBOLD FIBERED DETACHABLE COIL SYSTEM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17351729
Report Number2124215-2023-37271
Device Sequence Number5206061
Product Code KRD
UDI-Device Identifier08714729983651
UDI-Public08714729983651
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2026
Device Model Number83910
Device Catalogue Number83910
Device Lot Number0030876583
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/22/2023
Supplement Date Received by Manufacturer07/25/2023
Initial Report FDA Received Date07/19/2023
Supplement Report FDA Received Date08/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BREAKTHROUGH 2 MARKER MICROCATHETER; BREAKTHROUGH 2 MARKER MICROCATHETER
Patient SexUnknown